Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had injury in spine. Having severe pain and discomfort. Prescribed cefalexin. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1303 Questions
Hi I am a spinal injured male 46 and injured 16 years I am T6 complete but get lots of pain and discomfort from what I believe to be Epididymitis when I take a coarse of ciprofloxacin 500 mg twice a day for 10 days everything calms down the I go onto a maintaince dose of cefalexin 250 mg at night after about a week the horrible symptoms are back bad pain down below and discomfort my muscle spasms go mad and if I squeeze my testies the spasms shoot up my stomach could I up the dose of cefalexin or should I take the 500mg ciprofloxacin for longer I've had ultra sounds and stuff nothing has shown up my prosate is clear and my urologist says my bladder is like new inside I never get uti s and I self XXXXXXX approx 6 times aday but am at the end of my teather Lookin forward to Ur reply I still work and do long days like 10-12hrs but this is starting to annoy me and I don't really like taking the ciprofloxacin as a lot of the medical profession think it can cause C diff !!!! What's your thoughts
Posted Mon, 19 Aug 2013 in General Health
Answered by Dr. Alekhya 2 hours later

Thank you for the query.

You need to keep in mind that cefalosporin or cefalaxin are used to treat infection if present but there will be no direct action on pain.

So instead of taking loads of antibiotics take mild muscle relaxant which help you in spasms and pain as your other reports are also normal.

If there is much severe pain then you need to consult the doctor who treated during your spinal injury.May be they will do investigate your spine again for any changes.

Hope, I have answered your query.

Of you have any other you can contact me again.

Wish you a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor